Drought, Boone
- When
- November 1, 12:00 AM CST to 6:00 AM CST
- Where
- Boone forecast zone
- Reported by
- Other Federal Agency
Drought conditions improved at the beginning of November, with severe drought ending in Boone County.
Severe to extreme drought covered large portions of western and southern Arkansas at the beginning of November. During the month substantial rain fell, improving drought conditions considerably.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe to extreme drought covered large portions of western and southern Arkansas at the beginning of November. During the month substantial rain fell, improving drought conditions considerably. By the end of the month, only tiny portions of Ouachita and Calhoun counties were still experiencing severe drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1224 AM CDT TUE NOV 1 2011 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL INCREASE OUT OF THE SOUTHEAST TODAY AS PRESSURE GRADIENTS TIGHTEN ACROSS THE REGION IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE PLAINS. SOME GUSTS WILL BE POSSIBLE FOR CENTRAL AND NRN SITES AND HAVE GUSTS UP TO 18KT IN KHRO AND KBPK TAFS...BUT WILL ALSO FEATURE SOME GUSTS INTO THE MID TEENS AT KHOT AND KLIT. SKIES WILL BE CLEAR FOR THE MOST PART...SAVE A FEW PATCHES OF CIRRUS AND POSSIBLE BASES AROUND FEW040-060 IN THE NORTHWEST BETWEEN ROUGHLY 18Z-00Z TODAY. TAFS WILL BE OUT SHORTLY. && PREV DISCUSSION... /ISSUED 243 PM CDT MON OCT 31 2011/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT ONLY REAL CONCERN IN THE SHORT TERM PD LIES AROUND A SYSTEM THAT WILL AFFECT ARKANSAS ON WED NIGHT. UP UNTIL WED AFTERNOON... SKIES WILL BE MAINLY CLEAR WITH TEMPS NEAR NORMAL. GIVEN CLEAR SKIES AND LITTLE IN THE WAY OF TEMP ADVECTION...MET/MAV BLEND SHOULD WORK FAIRLY WELL OVER THE NEXT 2 DAYS AND HAVE FOLLOWED CLOSELY. HAVE STAYED SLIGHTLY ON THE COOLER SIDE OF THE BLEND AT NIGHT AND SLIGHTLY ON THE WARMER SIDE DURING THE DAY AS DRY PBL CONDS REMAIN FAVORABLE FOR LARGE DIURNAL SWINGS. THE GFS IS THE SLOW OUTLIER WITH THE WED NIGHT/THU COLD FRONT AND WILL LEAN FCST CLOSER TO NAM/GEM SOLUTION WHICH BRINGS PRECIP INTO THE NW CWA AROUND 00Z THU AND CLEARS THE STATE OF IT BY AROUND 12Z THU. HAVE LEFT SOME WIGGLE ROOM ON BOTH SIDES WITH SLIGHT CHCS IN THE NW WED AFTERNOON AND IN THE EAST ON THU MORNING...BUT BELIEVE THE BULK OF THE PRECIP WILL OCCUR OVERNIGHT ON THU. THIS SYSTEM WILL LACK SUBSTANTIAL BNDRY LAYER MSTR AND WILL THEREFORE LACK INSTABILITY AND LIKELY LACK SVR WX. THE HEAVY RAIN THREAT WILL ALSO BE MINIMIZED BY THE STORM/S FAST EWD MOTION. THE MODELS...ESPECIALLY THE 00Z ECMWF...HAVE HINTED AT A BIT OF WRAP AROUND PRECIP IN NRN AR ON THU MORNING AS THE LOW EXITS TO THE NE. IF ANY PRECIP WERE TO FALL IN NRN AR ON THU MORNING...THERE IS A TINY CHANCE THAT IT COULD BE IN THE FORM OF A FEW FLURRIES AS THE BNDRY LAYER QUICKLY COOLS. HOWEVER...THIS IS HIGHLY UNLIKELY AS MID LVL DRYING WILL PROBABLY LIMIT DENDRITIC GROWTH AND RESULT IN ANY WRAP AROUND PRECIP BEING JUST DRIZZLE. THU WILL BE A MAINLY DRY BUT RAW DAY BEHIND THE FRONT AS GUSTY NW WINDS USHER IN MUCH COOLER AIR AND HIGHS FALL TO BELOW NORMAL. LONG TERM...FRIDAY THROUGH MONDAY A MODERATELY AMPLIFIED UPPER LEVEL FLOW PATTERN WILL PREVAIL DURING THIS PERIOD ACROSS THE U.S. SEVERAL DETERMINISTIC MODEL RUNS INDICATE SOLUTIONS WITH A FRONTAL SYSTEM APPROACHING THE MID SOUTH LATE IN THE PERIOD. FORECAST CONFIDENCE IS LOWER THAN AVERAGE REGARDING THIS SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 45 70 44 / 0 0 10 60 CAMDEN AR 76 46 76 47 / 0 0 10 60 HARRISON AR 73 48 69 38 / 0 0 20 70 HOT SPRINGS AR 74 47 73 44 / 0 0 10 70 LITTLE ROCK AR 74 46 73 46 / 0 0 10 60 MONTICELLO AR 76 47 75 48 / 0 0 10 50 MOUNT IDA AR 74 46 72 42 / 0 0 20 70 MOUNTAIN HOME AR 73 44 70 41 / 0 0 20 70 NEWPORT AR 72 47 70 45 / 0 0 10 60 PINE BLUFF AR 74 46 73 48 / 0 0 10 60 RUSSELLVILLE AR 74 45 72 43 / 0 0 20 70 SEARCY AR 71 42 70 44 / 0 0 10 60 STUTTGART AR 73 46 72 47 / 0 0 10 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 AM CDT MON OCT 31 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011030- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 521 AM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA WEDNESDAY EVENING AND WEDNESDAY NIGHT AS A SYSTEM MOVES THROUGH THE STATE. MOISTURE RETURN AHEAD OF THIS STORM SYSTEM WILL BE THE LIMITING FACTOR WITH REGARD TO THE STRENGTH OF STORMS. AT THIS TIME...WHILE SOME STORMS COULD BE STRONG...IT APPEARS THAT SEVERE WEATHER CHANCES ARE LIMITED. THEN...LATE THIS WEEKEND...ANOTHER SYSTEM WILL MOVE BY NORTH OF ARKANSAS. CHANCES FOR THUNDERSTORMS WITH THIS SYSTEM...MUCH LESS WIDESPREAD SEVERE WEATHER...NO LONGER APPEAR THAT GREAT. HOWEVER IT IS WORTH NOTING THAT THIS IS STILL SEVERAL DAYS OUT. IT IS POSSIBLE THIS COULD CHANGE...AND OVER THE COMING DAYS WE WILL MONITOR THE DEVELOPMENT OF THIS SYSTEM AS IT RELATES TO SEVERE WEATHER CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
Drought conditions improved at the beginning of November, with severe drought ending in Boone County.
Drought conditions improved at the beginning of November, with severe drought ending in Marion County.
Drought conditions improved at the beginning of November, with severe drought ending in Baxter County.
Drought conditions improved at the beginning of November, with severe drought ending in Newton County.
Drought conditions improved at the beginning of November, with severe drought ending in Searcy County.
Drought conditions improved at the beginning of November, with severe drought ending in Stone County.
Drought conditions improved in Scott County during November, with severe drought conditions ending in the county after the middle of the month.
Drought conditions improved in Polk County during November, with severe and extreme drought conditions ending in the county after the middle of the month.
Drought conditions improved in Montgomery County during November, with severe and extreme drought conditions ending in the county after the middle of the month.
Drought conditions improved in Garland County during November, with severe and extreme drought conditions ending in the county after the middle of the month.
Extreme drought conditions existed in Pike County early in November. After the middle of the month, no extreme or severe drought conditions were present in the county.
Drought conditions improved considerably in Dallas County after the middle of November. By the end of the month, no severe drought conditions existed in the county.
Drought conditions improved in Hot Spring County during November, with severe and extreme drought conditions ending in the county after the middle of the month.
Severe and extreme drought conditions began November in Ouachita County. Conditions improved as the month went along. By the end of the month, only a tiny portion of southern Ouachita County was still experiencing a severe drought.
Severe and extreme drought conditions began November in Calhoun County. Conditions improved as the month went along. By the end of the month, only a tiny portion of southern Calhoun County was still experiencing a severe drought.
Drought conditions improved considerably in Bradley County during November. By the end of the month, no severe drought conditions existed in the county.
Severe and extreme drought conditions improved considerably in Clark County after the middle of November. By the end of the month, no severe drought conditions existed in the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350245, 350246, 350247, 350248, 350249, 350250, 350251, 350252, 350253, 350254, 350255, 350256, 350257, 350258, 350259, 350260, 350261.